1.  Blowing up and down in 4-manifolds , UC Berkeley PhD thesis, 1977

  2.  Slice knots and property R   (with R. Kirby), Invent. Math. 45 (1978) 57–59

  3.  Bordism of diffeomorphisms, Topology 18 (1979) 173–175

  4.  On 4-manifolds with singular torus ations, Math. Ann. 256 (1981) 255–276

  5.  Tori in the diffeomorphism groups of simply connected 4-manifolds , Math. Proc. Camb. Phil. Soc. 91 (1982) 305–314

  6.  Algebraic knots are algebraically dependent (with C. Livingston), Proc. Amer. Math. Soc. 87 (1983) 179–180

  7.  2-sphere bundles over compact surfaces, Proc. Amer. Math. Soc. 92 (1984) 567–572

  8.  4-dimensional oriented bordism, Contemp. Math. 35 (1984) 399–405  

  9.  Abelian invariants of satellite knots (with C. Livingston), Springer Lecture Notes 1167 (1985) 217–227

10.  The Smale invariant of a knot (with J. Hughes), Comment. Mat. Helv. 60 (1985) 615–627

11.  4-manifolds with large symmetry groups (with J. Parker), Topology 25 (1986) 71–83

12.  Fibred knots of genus 2 formed by plumbing Hopf bands (with H.R. Morton), J. London Math. Soc. 34 (1986) 159–168

13.  3-dimensional bordism (with W. Kazez), Mich. Math. J. 36 (1989) 251–260

14.  Evaluations of the 3-manifold invariants of Witten and Reshetikhin-Turaev for sl(2,C) (with R. Kirby), London Math. Soc. Lecture Notes 151 (1990) 101–114

15.  The 3-manifold invariants of Witten and Reshetikhin-Turaev for sl(2,C) (with R. Kirby), Invent. Math. 105 (1991) 473–545

16.  Templates and framed braids (with N. Tufillaro), Phys. Rev. A 44 (1991) 3419–3422

17.  Quantum invariants of lens spaces and a Dehn surgery formula (with R. Kirby), Abstracts Amer. Math. Soc. 12 (1991) 435

18.  Relative Rotation Rate Package (with A. Lorentz and N. Tufillaro), Appendix in "An Experimental Approach to Nonlinear Dynamics and Chaos" by N. Tufillaro, T. Abbott and J. Reilly, Addison-Wesley (1992) 314–322

19.  Quantum invariants at the sixth root of unity (with R. Kirby and X. Zhang), Commun. Math. Phys. 151 (1993) 607–617

20.  Dedekind sums, m-invariants and the signature cocycle (with R. Kirby), Math. Ann. 299 (1994) 231–267

21.  The coloured Jones function (with H.R. Morton), Commun. Math. Phys. 169 (1995) 501–520

22.  Canonical framings for 3-manifolds (with R. Kirby), Turk. J. of Math. 23 (1999) 89–115

23.  The E8-manifold, singular fibers and handlebody decompositions (with R. Kirby), Proc. of the Kirby Fest, Geom. & Top. Monographs 2 (1999) 233–258

24.  Finite type invariants of 3-manifolds (with T. Cochran), Invent. Math. 140 (2000) 45–100

25.  Quantum cyclotomic orders of 3-manifolds (with T. Cochran), Topology 40 (2001) 95–125

26.  A geometric interpretation of Milnor's triple linking numbers (with B. Mellor), Alg. & Geom. Topology 3 (2003) 557–568

27.  Local surgery formulas for quantum invariants and the Arf invariant (with R. Kirby), Proc. of the Casson Fest, Geom. & Top. Monographs 7 (2004) 213–233

28.  The nonuniqueness of Chekanov polynomials of Legendrian knots (with S. Shrestha), Geom. & Top. 9 (2005) 1221–1252

29.  A topological menagerie, Amer. Math. Monthly 113 (2006) 348–351

30.  A non-smoothable four-manifold with infinite cyclic fundamental group (with S. Friedl, I. Hambleton and P. Teichner), Int. Math. Res. Not. 2007 (rnm31)

31.  Triple linking numbers, ambiguous Hopf invariants and integral formulas for three-component links (with D. DeTurck, H. Gluck, R. Komendarczyk, C. Shonkwiler and S. Vela-Vick), DoCarmo Festschrift, Matematica Contemporanea 34 (2009) 251–283

32.  The Milnor degree of a 3-manifold (with T. Cochran), Journal of Topology 3 (2010) 405–423

33.  Cohomotopy sets of 4-manifolds (with R. Kirby and P. Teichner), Geometry &Topology Monographs 18 (2012) 161–190

34.  Generalized Gauss maps and integrals for three-component links: toward higher helicities for magnetic fields and fluid flows, Part I (with D. DeTurck, H. Gluck, R. Komendarczyk, C. Shonkwiler and S. Vela-Vick), Journal of Mathematical Physics 54 (2013) 013515

35.  Generalized Gauss maps and integrals for three-component links: toward higher helicities for magnetic fields and fluid flows, Part II (with D. DeTurck, H. Gluck, R. Komendarczyk, H. Nuchi, C. Shonkwiler and S. Vela-Vick), Algebraic & Geometric Topology 13 (2013) 2897–2923